Jump to content
Sign in to follow this  
Altostrata

Yasui-Furukori 2011 Hallucination induced by paroxetine discontinuation in patients with major depressive disorders

Recommended Posts

Altostrata

Yes, hallucinations can also be a symptom of withdrawal -- not emergence of psychosis.

 

Psychiatry Clin Neurosci. 2011 Jun;65(4):384-5. doi: 10.1111/j.1440-1819.2011.02211.x. Epub 2011 Apr 14.

Hallucination induced by paroxetine discontinuation in patients with major depressive disorders.

Yasui-Furukori N, Kaneko S.

 

Source

 

Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki, Japan. yasufuru@cc.hirosaki-u.ac.jp

 

Abstract at

 

Discontinuation symptoms can follow the stoppage of almost all classes of antidepressants, including selective serotonin reuptake inhibitors. We report two cases suffering from visual and auditory hallucinations: Case 1 abruptly stopped taking paroxetine (20 mg/day), and Case 2 discontinued paroxetine after reducing the dose from 20 mg/day to 10 mg/day for 5 months. Both cases experienced visual and auditory hallucinations in addition to dizziness, headache, insomnia, and nausea a couple of days after paroxetine discontinuation. These observations suggest that hallucinations are a part of the discontinuation syndrome that results from paroxetine discontinuation. Physicians should be aware of this symptom.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.